# SDR CA140423011

- Difficulty date: March 19, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Hughes 369D
- Aircraft time: 9,245 hours
- Engine: Allsn 250C20B
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Bolt
- Part number: 369D255031
- Condition: Unserviceable
- Location: T/R Driveshaft
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) T/R GEARBOX OIL WAS DARK AND EVIDENCE OF BLACK PASTE AND METAL ON CHIP PLUG. IT WAS DECIDED TO R & R T/R GEARBOX AND IN THE PROCESS OF DOING SO IT WAS DISCOVERED THAT THE COUPLING BOLT ATTACHING THE T/R DRIVESHAFT COUPLING TO THE T/R GEARBOX INPUT GEAR SHAFT HAD LOST ITS TORQUE AND WAS ALLOWING THE COUPLING TO CHATTER ON THE GEAR SHAFT.  UPON DISASSEMBLY OF THE GEARBOX IT WAS DISCOVERED THAT THE BEARING RACE ON THE SHAFT WAS SPALLED AND RENDERED THE SHAFT UNSERVICEABLE.  IT WAS ALSO DETERMINED THAT THE REASON FOR THE COUPLING BOLT LOSING ITS TORQUE WAS THAT THE LOCKING FEATURE WAS WORN TO THE POINT OF NON-EXISTENCE.  IN DISCUSSIONS WITH A SERVICE CENTER, IT IS RECOMMENDED THAT A NEW COUPLING BOLT ONLY BE USED 3 OR 4 TIMES BEFORE DISCARDING SO THAT A PROPER TORQUE CAN BE MAINTAINED.
